Alert archive / Arizona / Flash Flood Watches in 2015

Flash Flood Watch 2, NWS Tucson, AZ

September 20, 20156 counties in Arizona

NWS Tucson, AZ issued this flash flood watch at Sep 20, 2015, 1:34 PM MST for 6 counties in Arizona. It took effect at Sep 21, 2015, 5:00 AM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 20, 2015, 1:34 PM MST (20:34 UTC)
In effect from
Sep 21, 2015, 5:00 AM MST
Expired
Sep 22, 2015, 12:57 AM MST
In force
20 hr
Issued by
NWS Tucson, AZ
Flood severity
None

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2015-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2015-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-334 J/kg
Mixed-layer LCL
1716 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-58 m²/s²
0-3 km storm-relative helicity
-69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

808 
WGUS65 KTWC 202034
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
134 PM MST SUN SEP 20 2015

...ELEVATED RISK OF HEAVY RAIN MONDAY AND TUESDAY...

AZZ501>507-509>511-513>515-211100-
/O.NEW.KTWC.FF.A.0002.150921T1200Z-150923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
134 PM MST SUN SEP 20 2015

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA... 
  INCLUDING THE FOLLOWING BABOQUIVARI MOUNTAINS...CATALINA ...
  AND RINCON MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA 
  RITA MOUNTAINS...GALIURO AND PINALENO MOUNTAINS...SOUTH 
  CENTRAL PINAL COUNTY...SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM 
  NATION...TUCSON METRO AREA...UPPER GILA RIVER VALLEY...UPPER 
  SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR 
  VALLEY...WESTERN PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND 
  GREENLEE COUNTIES. 

* FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON

* A LOW PRESSURE SYSTEM NEAR THE SOUTHERN CALIFORNIA AND NORTHERN
  BAJA COAST WILL HELP PULL DEEP MOISTURE FROM A DISORGANIZED
  TROPICAL SYSTEM INTO SOUTHEAST ARIZONA TONIGHT INTO TUESDAY.
  RAINFALL WILL INCREASE NEAR INTERNATIONAL BORDER AREAS LATER
  TONIGHT INTO EARLY MONDAY MORNING...WITH COVERAGE AND CHANCES OF
  HEAVIER RAIN INCREASING FROM THE SOUTH DURING THE DAY MONDAY.
  BEST CHANCES FOR HEAVY RAIN FOR MOST OF THE AREA IS FROM LATE
  MONDAY AFTERNOON THROUGH TUESDAY MORNING. STORM TOTAL RAINFALL
  AMOUNTS AREA EXPECTED TO RANGE BETWEEN 1 AND 2 INCHES IN LOWER
  ELEVATIONS...WITH AMOUNTS IN EXCESS OF 3 INCHES POSSIBLE IN SOME
  MOUNTAIN LOCATIONS.

* SEVERAL FEATURES ARE COMING TOGETHER TO ACT AS A TRIGGER FOR
  MORE ORGANIZED AND HEAVIER RAINFALL WITH THIS EVENT COMPARED TO
  LINDA EARLIER THIS MONTH. PLEASE KEEP THIS EXCESSIVE RAINFALL
  AND FLOOD POTENTIAL IN MIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
4 follow-up statements
742 
WGUS65 KTWC 210940
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
240 AM MST MON SEP 21 2015

AZZ508-512-212300-
/O.EXA.KTWC.FF.A.0002.150921T1200Z-150923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EASTERN COCHISE COUNTY BELOW 5000 FEET-CHIRICAHUA MOUNTAINS-
INCLUDING THE CITIES OF...WILLCOX...CHIRICAHUA NM
240 AM MST MON SEP 21 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST ARIZONA...
  INCLUDING THE FOLLOWING...CHIRICAHUA MOUNTAINS AND EASTERN
  COCHISE COUNTY BELOW 5000 FEET.

* THROUGH TUESDAY AFTERNOON

* DEEP MOISTURE WILL MOVE ACROSS SOUTHEAST ARIZONA INTO TUESDAY
  AHEAD OF A LOW PRESSURE SYSTEM WEST OF THE AREA. RAINFALL WILL
  BEGIN THIS MORNING THEN INCREASE IN INTENSITY LATER TODAY INTO
  THIS EVENING. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
  LATE TONIGHT INTO TUESDAY AFTERNOON. STORM TOTAL RAINFALL
  AMOUNTS ARE EXPECTED TO GENERALLY RANGE BETWEEN 1 AND 2 INCHES.

* SEVERAL FEATURES ALOFT IN COMBINATION WITH AMPLE MOISTURE ARE
  EXPECTED TO PRODUCE HEAVIER RAINFALL AMOUNTS COMPARED TO THE
  RAINFALL THAT OCCURRED FROM MOISTURE ASSOCIATED WITH TROPICAL
  SYSTEM LINDA EARLIER THIS MONTH. PLEASE KEEP THIS EXCESSIVE
  RAINFALL AND FLOOD POTENTIAL THREAT IN MIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ501>507-509>511-513>515-212300-
/O.CON.KTWC.FF.A.0002.150921T1200Z-150923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS...
NOGALES...TUCSON...GREEN VALLEY...MARANA...VAIL...
PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...SIERRA VISTA...
BENSON...CLIFTON...SAFFORD...HANNAGAN MEADOW...MOUNT GRAHAM...
BISBEE...CANELO HILLS...MADERA CANYON...MOUNT LEMMON...
SUMMERHAVEN
240 AM MST MON SEP 21 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  BABOQUIVARI MOUNTAINS...CATALINA ...AND RINCON MOUNTAINS... 
  DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS... 
  GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY... 
  SOUTHEAST PINAL COUNTY...TOHONO O'ODHAM NATION...TUCSON METRO 
  AREA...UPPER GILA RIVER VALLEY...UPPER SAN PEDRO RIVER 
  VALLEY...UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY...WESTERN 
  PIMA COUNTY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE 
  COUNTIES. 

* THROUGH TUESDAY AFTERNOON

* DEEP MOISTURE WILL MOVE ACROSS SOUTHEAST ARIZONA INTO TUESDAY
  AHEAD OF A LOW PRESSURE SYSTEM WEST OF THE AREA. RAINFALL WILL
  INCREASE ESPECIALLY FROM THE TUCSON METRO SOUTHWARD TO THE
  INTERNATIONAL BORDER THIS MORNING. THE COVERAGE AND INTENSITY OF
  RAINFALL WILL THEN SPREAD NORTHWARD LATER TODAY. SCATTERED
  SHOWERS AND THUNDERSTORMS WILL CONTINUE LATE TONIGHT INTO
  TUESDAY. STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE
  BETWEEN 1 AND 2 INCHES IN LOWER ELEVATIONS...WITH AMOUNTS IN
  EXCESS OF 3 INCHES POSSIBLE IN SOME MOUNTAIN LOCATIONS.

* SEVERAL FEATURES ALOFT IN COMBINATION WITH AMPLE MOISTURE ARE
  EXPECTED TO PRODUCE HEAVIER RAINFALL AMOUNTS COMPARED TO THE
  RAINFALL THAT OCCURRED FROM MOISTURE ASSOCIATED WITH TROPICAL
  SYSTEM LINDA EARLIER THIS MONTH. PLEASE KEEP THIS EXCESSIVE
  RAINFALL AND FLOOD POTENTIAL THREAT IN MIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
583 
WGUS65 KTWC 212156
FFATWC

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
256 PM MST MON SEP 21 2015

AZZ501-502-220400-
/O.EXT.KTWC.FF.A.0002.000000T0000Z-150922T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS
256 PM MST MON SEP 21 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 9 PM MST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  TOHONO O'ODHAM ...NATION AND WESTERN PIMA COUNTY. 

* UNTIL 9 PM MST THIS EVENING

* INITIAL RAINFALL AMOUNTS FOR WESTERN PIMA COUNTY AND THE TOHONO
  O'ODHAM NATION HAVE BEEN MORE LIMITED THAN AREAS FURTHER EAST.
  AS THE REMNANT LOW FROM THE TROPICAL SYSTEM PASSES IMMEDIATELY
  EAST OF THE AREA THROUGH EASTERN PIMA COUNTY...THE THREAT FOR
  WIDESPREAD FLASH FLOODING WILL DIMINISH LATER THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

AZZ503>515-221000-
/O.CON.KTWC.FF.A.0002.000000T0000Z-150923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...
SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
256 PM MST MON SEP 21 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  BABOQUIVARI MOUNTAINS...CATALINA ...AND RINCON MOUNTAINS... 
  CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA 
  RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET... 
  GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY... 
  SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER 
  VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER 
  VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE 
  COUNTIES. 

* THROUGH TUESDAY AFTERNOON

* RAINFALL AMOUNTS FROM 1 TO 2 INCHES HAVE BEEN EXPERIENCED IN
  MANY VALLEY LOCATIONS SO FAR TODAY...WITH 3 TO 4 INCHES IN SOME
  MOUNTAIN LOCATIONS. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 INCH
  IN VALLEYS ARE POSSIBLE WITH ISOLATED HIGHER AMOUNTS. UP TO 1
  INCH ADDITIONAL RAINFALL POSSIBLE IN THE VICINITY OF MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$

MEYER
179 
WGUS65 KTWC 220410
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
910 PM MST MON SEP 21 2015

AZZ501-502-220515-
/O.EXP.KTWC.FF.A.0002.000000T0000Z-150922T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-
INCLUDING THE CITIES OF...AJO...ORGAN PIPE CACTUS N.M....SELLS
910 PM MST MON SEP 21 2015

...FLASH FLOOD WATCH HAS EXPIRED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS
EXPIRED. THE FLASH FLOOD WATCH HAS EXPIRED AT 9 PM MST. THE
SHOWERS PRODUCING HEAVY RAIN HAVE MOVED TO THE NORTHEAST.
THEREFORE THE THREAT FOR SHOWERS PRODUCING FLASH FLOODS HAS
DECREASED CONSIDERABLY FOR CENTRAL AND WESTERN PIMA
COUNTY...INCLUDING THE TOHONO O'ODHAM NATION. 

$$

AZZ503>515-221215-
/O.CON.KTWC.FF.A.0002.000000T0000Z-150923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
INCLUDING THE CITIES OF...NOGALES...TUCSON...GREEN VALLEY...
MARANA...VAIL...PICACHO PEAK STATE PARK...MAMMOTH...ORACLE...
SIERRA VISTA...BENSON...WILLCOX...CLIFTON...SAFFORD...
HANNAGAN MEADOW...MOUNT GRAHAM...CHIRICAHUA NM...BISBEE...
CANELO HILLS...MADERA CANYON...MOUNT LEMMON...SUMMERHAVEN
910 PM MST MON SEP 21 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY
AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST ARIZONA...INCLUDING THE FOLLOWING 
  BABOQUIVARI MOUNTAINS...CATALINA ...AND RINCON MOUNTAINS... 
  CHIRICAHUA MOUNTAINS...DRAGOON AND MULE AND HUACHUCA AND SANTA 
  RITA MOUNTAINS...EASTERN COCHISE COUNTY BELOW 5000 FEET... 
  GALIURO AND PINALENO MOUNTAINS...SOUTH CENTRAL PINAL COUNTY... 
  SOUTHEAST PINAL COUNTY...TUCSON METRO AREA...UPPER GILA RIVER 
  VALLEY...UPPER SAN PEDRO RIVER VALLEY...UPPER SANTA CRUZ RIVER 
  VALLEY/ALTAR VALLEY AND WHITE MOUNTAINS OF GRAHAM AND GREENLEE 
  COUNTIES. 

* THROUGH TUESDAY AFTERNOON

* RAINFALL AMOUNTS FROM 1 TO 2 INCHES HAVE BEEN EXPERIENCED IN
  MANY VALLEY LOCATIONS SO FAR TODAY...WITH 3 TO 4 INCHES IN SOME
  MOUNTAIN LOCATIONS. ADDITIONAL RAINFALL AMOUNTS UP TO 1/2 INCH
  ARE POSSIBLE OVERNIGHT WITH ISOLATED HIGHER AMOUNTS...
  ESPECIALLY OVER THE MOUNTAINS. SHOWERS AND THUNDERSTORMS WILL
  DEVELOP AGAIN ON TUESDAY...THEREFORE THE FLASH FLOOD WATCH WILL
  CONTINUE THROUGH TUESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS ARE BECOMING FAVORABLE
FOR WIDESPREAD FLASH FLOODING TO DEVELOP. MONITOR FORECASTS
CLOSELY AND BE READY TO TAKE QUICK ACTION IF FLASH FLOOD WARNINGS
ARE ISSUED.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLASH FLOODS.  IF FLASH FLOODING IS OBSERVED...ACT
QUICKLY. TURN AROUND AND TAKE ANOTHER ROUTE.

LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR UPDATES ON THIS
FLASH FLOOD THREAT.

&&

$$
748 
WGUS65 KTWC 220757
FFATWC

FLOOD WATCH
NATIONAL WEATHER SERVICE TUCSON AZ
1257 AM MST TUE SEP 22 2015

AZZ503>515-220900-
/O.CAN.KTWC.FF.A.0002.000000T0000Z-150923T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA-
SOUTH CENTRAL PINAL COUNTY-SOUTHEAST PINAL COUNTY-
UPPER SAN PEDRO RIVER VALLEY-
EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES-
GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS-
DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS-
CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS-
1257 AM MST TUE SEP 22 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST ARIZONA HAS BEEN
CANCELLED. ALTHOUGH ADDITIONAL SHOWERS AND THUNDERSTORMS WILL
OCCUR TODAY...THE POTENTIAL FOR WIDESPREAD FLOODING IS MINIMAL.
THUS...THE FLASH FLOOD WATCH IS CANCELLED.

$$

FRANCIS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood watch went out at Sep 20, 9:25 AM MST, 4 hours 9 minutes earlier.

Area forecast discussion, Sep 20, 9:25 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
925 AM MST SUN SEP 20 2015

.SYNOPSIS...VERY LIMITED THUNDERSTORM ACTIVITY TODAY. THAT WILL
CHANGE A GREAT DEAL BY MONDAY AND TUESDAY AS DEEP TROPICAL MOISTURE
COMBINES WITH A PACIFIC LOW TO BRING NUMEROUS SHOWERS WITH ISOLATED
THUNDERSTORMS TO THE AREA. THE POTENTIAL IS INCREASING FOR HEAVY
RAINFALL MONDAY AFTERNOON THROUGH TUESDAY WITH SOME FLOODING
CONCERNS POSSIBLE...ESPECIALLY FROM TUCSON WESTWARD. THEN DRY
CONDITIONS WILL RETURN DURING THE LATTER PART OF THE WEEK.

&&

.DISCUSSION...TROPICAL SYSTEMS...EVEN LOOSELY DEFINED ONES LIKE THE
CURRENT FEATURE ABOUT 175 MILES WEST OF THE SOUTHERN TIP OF
BAJA...TYPICALLY FOCUS ELEVATED PRECIPITABLE WATER AMOUNTS IN EXCESS
OF 2 INCHES NEAR THE CORE AND EASTERN FLANK OF THE SYSTEM. CURRENTLY
CIRA LAYERED PRECIPITABLE WATER TOTALS ARE SHOWING A VERY LARGE AREA
FROM THE CENTRAL GULF OF CALIFORNIA TO THE SOUTHERN GULF...AS WELL
AS THE PACIFIC SIDE OF THE BAJA PENINSULA OF VALUES NEAR OR ABOVE 3
INCHES. I'M NOT SURE IF I'VE SEEN SUCH A LARGE AREA NEAR OR IN
EXCESS OF 3 INCHES BEFORE.

THE BOTTOM LINE THOUGH...IS THAT THIS IS DIFFERENT THAN LINDA
EARLIER THIS MONTH IN EVEN MORE IMPORTANT WAYS. WE HAVE A STRONGER
LOW LEVEL FLOW DEVELOPING ON THE ELONGATED EASTERN FLANK OF THE
POORLY DEFINED CENTER. IN ADDITION...WE WILL HAVE INTERACTION WITH A
FAIRLY DECENT LOW CURRENTLY OFF THE SOUTHERN CALIFORNIA AND NORTHERN
BAJA COAST THAT WILL PROVIDE ADDITIONAL DYNAMICS AND A FAVORABLE
UPPER LEVEL DIFFLUENT FIELD. SO WE HAVE WHAT MAY END UP BEING RECORD
AMOUNTS OF MOISTURE...AND WE HAVE MULTIPLE TRIGGERS TO TAKE
ADVANTAGE OF IT. THE FORECAST MOISTURE CONVERGENCE FIELDS ARE...TO
SAY THE LEAST...VERY IMPRESSIVE ACROSS SOUTHERN ARIZONA MONDAY
AFTERNOON AND MONDAY NIGHT. IT WILL BE A VERY EFFICIENT PRECIP
PROCESS THAT WILL NOT REQUIRE AS MUCH INSTABILITY ANYWAY.
CONSERVATIVE INITIAL STORM TOTAL QPF VALUES FOR MONDAY INTO TUESDAY
RANGE FROM ABOUT 3/4 TO 1 INCH IN EASTERN AREAS...TO 2.5 TO 3 INCHES
IN WESTERN PIMA COUNTY.

WE WILL BE COORDINATING A LIKELY FLASH FLOOD WATCH WITH SURROUNDING
OFFICES LATER THIS MORNING FOR THE VERY ELEVATED RISK OF EXCESSIVE
RAINFALL MONDAY AFTERNOON INTO LATE TUESDAY.

&&

.AVIATION...VALID THRU 21/18Z. ISOLATED -TSRA/-SHRA WILL OCCUR
MAINLY SOUTH OF KTUS AND ACROSS THE WHITE MOUNTAINS NE OF KSAD THIS
AFTERNOON AND EVENING. SCATTERED -TSRA/-SHRA WILL THEN PREVAIL
MAINLY FROM KTUS VICINITY WESTWARD LATE TONIGHT INTO MONDAY MORNING.
MVFR CONDITIONS AND WIND GUSTS OF 30-40 KTS WILL OCCUR WITH THE
STRONGER THUNDERSTORMS. OTHERWISE... CLEAR SKIES OR MOSTLY CLEAR
SKIES THIS MORNING...THEN CLOUD DECKS WILL GENERALLY RANGE FROM 8-
12K FT AGL THIS AFTERNOON INTO MONDAY MORNING. SURFACE WIND WILL BE
MAINLY ELY/SELY 5-15 KTS THROUGH THE PERIOD. AVIATION DISCUSSION NOT
UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...ISOLATED THUNDERSTORMS WILL OCCUR MAINLY SOUTH OF
TUCSON TODAY. INCREASING MOISTURE WILL THEN PRODUCE SHOWERS WITH
EMBEDDED THUNDERSTORMS MONDAY INTO TUESDAY. A SLIGHT CHANCE OF
THUNDERSTORMS WILL CONTINUE WEDNESDAY FOLLOWED BY DRY CONDITIONS
ACROSS MUCH OF THE AREA THURSDAY INTO SATURDAY.

&&

.PREV DISCUSSION...THE BULK OF THE HEAVY RAINFALL SHOULD DECREASE
RAPIDLY TUE NIGHT AS THE AFOREMENTIONED WEAK UPPER LOW FILLS AND
LIFTS NEWD ACROSS THE AREA. RAIN CHANCES WILL CONTINUE TO DECREASE
WED AS INCREASINGLY WLY FLOW ALOFT SHUNTS DEEPER MOISTURE EWD INTO
THE SRN ROCKIES. HOWEVER...PROGGED MOISTURE APPEARS TO REMAIN
SUFFICIENT TO JUSTIFY A CHANCE OF SHOWERS/TSTMS ACROSS THE HIGHER
TERRAIN EAST OF TUCSON...AND A SLIGHT CHANCE OF SHOWERS/TSTMS
FURTHER WWD INTO WRN PIMA COUNTY. THEREAFTER...HAVE OPTED FOR PRECIP-
FREE CONDITIONS ACROSS MUCH OF THE AREA THUR-SAT.

HIGH TEMPS TODAY WILL GENERALLY BE NEAR SEASONAL NORMALS OR JUST A
FEW DEGS BELOW NORMAL DEPENDING UPON LOCATION. HIGH TEMPS MON-TUE
ARE THEN FORECAST TO AVERAGE ABOUT 5-10 DEGS F BELOW NORMAL. A
WARMING TREND WILL BEGIN WED FOLLOWED BY DAYTIME TEMPS TRENDING A
FEW DEGS ABOVE NORMAL THUR-SAT.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

MEYER/RASMUSSEN

Nearby

Flash Flood Watches in Arizona, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.